MAUDE Adverse Event Report: 3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier: not available, weight: not available, ethnicity: not available, race: not available.Without a sample, it is not possible to perform any tests to determine if the plate met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether a patient plate was the root cause.To reduce the risk of burns, all instructions should be followed as per the instructions for use (ifu).The complaint description stated betadine was used on the abdomen.The instructions for use states, to reduce the risk of burns the site must be clean, dry and free of hair and to remove hair at application site.The ifu also states to avoid placement over surgical prep solutions containing iodine.The complaint description also stated possible concerns with the generator or with the coagulation device.Without additional information, it is not possible to determine whether a malfunction of the generator or the coagulation device could have contributed to the alleged injury.Currently, it is not possible to tell if any of these factors are the root cause of the alleged injury.Two-year trend chart for all patient plates with the same global sales code, identified failure and cause codes does not indicate an adverse trend.
 
Event or Problem Description
A hospital reported a female (b)(6)-year-old patient developed a third degree burn from 3m¿ 8180f electrosurgical plate.Patient was undergoing a laparoscopic hysterectomy and was grounded on her upper leg.Surgical site (abdomen) was cleansed with isobetadine.Her leg was not clipped or shaved prior to applying the plate.After thirty seconds into the surgery they heard a cracking sound.Procedure was stopped, plate was removed, and surgeon observed a third-degree burn.Size of burn was not reported.The skin was immediately rinsed with sodium chloride 0.9%.A plastic surgeon was consulted; recommending flaminal hydro at time of injury.Medical intervention reported included a skin graft.Monopolar was used, cut and coagulation was 70.

Brand Name
3M UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key10782797
Report Number2110898-2020-00056
Device Sequence Number4246334
Product Code GEI
UDI-Device Identifier50707387563504
UDI-Public50707387563504
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K833364
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/26/2022
Device Model NumberN/A
Device Catalogue Number8180F
Device Lot Number2022-12RA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age46 YR